Alert archive / Arkansas / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

August 15, 2017Adair County, Oklahoma; Crawford County, Washington County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 15, 2017, 8:39 PM CDT for Adair County, Oklahoma; Crawford County, Washington County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2017, 8:39 PM CDT (01:39 UTC)
Expired
Aug 15, 2017, 9:45 PM CDT
In force
66 min
Issued by
NWS Tulsa, OK

Counties Crawford County, AR, Washington County, AR, Adair County, OK

The radar

The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

777 
WWUS84 KTSA 160139
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
839 PM CDT TUE AUG 15 2017
 
ARZ001-010-019-OKZ068-069-072-160245-
Benton AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
839 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN CRAWFORD...WASHINGTON...NORTHERN SEQUOYAH...ADAIR AND
EASTERN CHEROKEE COUNTIES UNTIL 945 PM CDT...

At 839 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Scraper to near Maryetta to 2
miles north of Marble City. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Tahlequah...                      Siloam Springs...
Stilwell...                       Cedarville...
Mountainburg...                   Natural Dam...
Farmington...                     Prairie Grove...
Elkins...                         Tontitown...
West Fork...                      Lincoln...
Westville...                      Greenland...
Winslow...                        Watts...
Marble City...                    Chester...

This includes Interstate 49 between mile markers 27 and 72.
 
LAT...LON 3620 9408 3588 9395 3558 9415 3553 9508
      3583 9498 3610 9500
TIME...MOT...LOC 0139Z 263DEG 33KT 3606 9478 3583 9467 3561 9483 

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 15, 6:34 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 15, 6:34 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
634 PM CDT Tue Aug 15 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Heavy thunderstorms are affecting KTUL/KRVS currently, and latest
radar trends indicate that KBVO should stay north of the strongest
activity. Outflow boundary has outrun the main convective line,
which will lower the threat for strong winds. Storms should
affect KMLC later this evening. Some of the weakening activity may
make it into far NW Arkansas this evening, but most of it will be
north of those terminals. Short term guidance would suggest
another round of storms is possible after midnight.

&&

.PREV DISCUSSION... /Issued 310 PM CDT Tue Aug 15 2017/

DISCUSSION...
Messy forecast over the next few days, with multiple rounds of
showers and thunderstorms, including some continued heavy rain
potential, through at least the end of this week.

Immediate concern is the developing area of showers and
thunderstorms near the I-35 corridor across central and northern
Oklahoma. This convection should continue to increase as a mid
level wave moves to the northeast across northern Oklahoma and
into southern Kansas this evening. Instability is higher across
northeast Oklahoma than in areas near I-35, per current
mesoanalysis, which should lead to an increase in the intensity as
the showers/storms push eastward. At the very least, the stronger
storms should pose a locally heavy rain threat, with at least some
potential for hail and strong winds as well. Most the afternoon
and evening storms should be north of the Kansas and Missouri
borders by midnight.

There should be a lull in the shower and storm activity across
most of the forecast area through much of tomorrow morning, but
chances should increase once again during the afternoon and
definitely by evening as a stronger upper level disturbance and an
associated front approach the region. These storms may pose a
greater threat of severe weather, given the stronger wind fields,
in conjunction with high instability. The aforementioned front
will push through the forecast area Thursday, moving the
thunderstorm potential with it to the southeast.

Yet another disturbance will approach from the west late Thursday
night and into Friday, with an accordant increase in the
thunderstorm potential, generally from southwest to northeast.

Things may finally dry out somewhat during the weekend, with
thunderstorm potential likely limited to diurnal afternoon
development by early next week. Upper level high pressure will
build into the forecast area next week, which should bring a
return to more seasonal temperatures by Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  89  72  90 /  90  60  60  10
FSM   77  92  77  90 /  40  30  50  50
MLC   76  88  75  90 /  50  30  50  40
BVO   73  91  71  88 /  50  60  60  10
FYV   72  86  73  86 /  50  40  50  40
BYV   73  88  72  87 /  40  40  50  40
MKO   77  88  74  89 /  80  50  60  30
MIO   74  90  70  87 /  60  60  60  10
F10   76  88  73  89 /  80  50  60  20
HHW   76  91  76  91 /  30  20  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ066-067-070>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.

&&

SHORT TERM...69
AVIATION...06

CORFIDI
Hazardous weather outlook, Aug 15, 3:50 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
350 PM CDT Tue Aug 15 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
350 PM CDT Tue Aug 15 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Mainly Northeast and East Central Oklahoma.
	ONSET...Ongoing through Mid Evening.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly Northeast and East Central Oklahoma.
	ONSET...Ongoing through Late Evening.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing through Early Evening.

DISCUSSION...
Showers and thunderstorms will move through portions of northeast
and east central Oklahoma late this afternoon and into the evening
hours. High instability across the area will allow for an elevated
severe storm potential, with large hail and damaging wind gusts
being the primary threats. Locally heavy rain could also lead to
some flash flooding potential, especially where heavy rain
persists. The severe storm and heavy rain potential should
diminish toward midnight, although a few thunderstorms may linger
into the early morning hours Wednesday.

Heat indices from 105 to 108, resulting from very high moisture
values, will persist through early evening across portions of east
central and southeast Oklahoma, as well as west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential.
THURSDAY THROUGH MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A surface boundary in the area and several upper disturbances will
maintain thunderstorm chances in the Wednesday to Friday period.
The best chance of severe thunderstorms and locally heavy rain
will occur Wednesday, resulting from high instability and
strengthening wind fields. By the weekend, some upper level
ridging begins to take place, leading to decreasing thunderstorm
chances and a return to warmer and more humid conditions that
will likely continue into the next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 15, 6:24 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
624 PM CDT TUE AUG 15 2017

OKZ064>066-070-071-160015-
Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-McIntosh OK-
624 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CREEK...
NORTHWESTERN MCINTOSH...WESTERN MUSKOGEE...CENTRAL OKMULGEE AND
OKFUSKEE COUNTIES UNTIL 715 PM CDT...

At 623 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Welty to Okemah. Movement was
east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Okmulgee...                       Okemah...
Okfuskee...                       Henryetta...
Morris...                         Weleetka...
Dewar...                          Schulter...
Grayson...                        Bearden...
Hoffman...                        Castle...
Clearview...                      Stidham...
Okmulgee State Park...            Welty...
Pharoah...                        Vivian...
Hitchita...                       Bryant...

This includes Interstate 40 in Oklahoma between mile markers 212 and
254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3570 9646 3568 9566 3529 9570 3529 9644
      3546 9644 3546 9645
TIME...MOT...LOC 2323Z 263DEG 28KT 3567 9635 3544 9631

69
Local storm report, Aug 15, 6:38 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT TUE AUG 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HEAVY RAIN       15 W SAPULPA            36.00N 96.38W
08/15/2017  E3.25 INCH       CREEK              OK   PUBLIC

            3.25 INCHES OF RAIN IN ABOUT 2 HOURS NEAR HIGHWAY 33 AND
            48 INTERSECTION.

&&

CAS
Special weather statement, Aug 15, 7:07 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
707 PM CDT TUE AUG 15 2017

OKZ062-063-067-068-160045-
Cherokee OK-Delaware OK-Wagoner OK-Mayes OK-
707 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE...MAYES...
EASTERN WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 745 PM
CDT...

At 707 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Pryor to 6 miles southeast of Chouteau
to 3 miles north of Okay. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Wagoner...
Pryor...                          Pryor Creek...
Chouteau...                       Locust Grove...
Salina...                         Langley...
Okay...                           Hulbert...
Spavinaw...                       Pensacola...
Hoot Owl...                       Peggs...
Cherokee State Park...            Rose...
Leach...                          Spavinaw State Park...
Sportsmen Acres Community...      Sequoyah State Park...

LAT...LON 3650 9503 3615 9490 3582 9497 3582 9542
      3608 9537 3634 9543
TIME...MOT...LOC 0007Z 259DEG 22KT 3630 9537 3610 9529 3590 9533

69
Special weather statement, Aug 15, 7:16 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
716 PM CDT TUE AUG 15 2017

OKZ066-067-070-160100-
Muskogee OK-Okmulgee OK-Wagoner OK-
716 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...MUSKOGEE
AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 800 PM CDT...

At 716 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Porter to 4 miles southeast of Morris.
Movement was northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Haskell...                        Morris...
Oktaha...                         Braggs...
Taft...                           Boynton...
Council Hill...                   Tullahassee...
Greenleaf State Park...           Keefeton...
Wainwright...                     Summit...
Jamesville...                     Eram...
Choska...

LAT...LON 3585 9576 3583 9526 3582 9527 3581 9526
      3581 9513 3556 9514 3555 9594
TIME...MOT...LOC 0016Z 245DEG 31KT 3587 9548 3558 9579

69
Special weather statement, Aug 15, 7:52 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
752 PM CDT TUE AUG 15 2017

OKZ062-063-067>069-160200-
Adair OK-Cherokee OK-Delaware OK-Wagoner OK-Mayes OK-
752 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DELAWARE...SOUTHEASTERN
MAYES...NORTHERN ADAIR...SOUTHEASTERN WAGONER AND CHEROKEE COUNTIES
UNTIL 900 PM CDT...

At 752 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Rose to 5 miles north of Tahlequah to
2 miles northeast of Fort Gibson. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Fort Gibson...
Westville...                      Locust Grove...
West Siloam Springs...            Colcord...
Kansas...                         Okay...
Hulbert...                        Watts...
Oaks...                           Eldon...
Proctor...                        Christie...
Peggs...                          Rose...
Leach...                          Scraper...
Twin Oaks...                      Sequoyah State Park...

LAT...LON 3632 9459 3601 9454 3577 9483 3580 9513
      3581 9513 3581 9524 3582 9533 3600 9523
      3622 9516
TIME...MOT...LOC 0052Z 265DEG 22KT 3616 9501 3600 9499 3583 9523

69
Special weather statement, Aug 15, 8:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
839 PM CDT TUE AUG 15 2017

ARZ001-010-019-OKZ068-069-072-160245-
Benton AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
839 PM CDT TUE AUG 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN CRAWFORD...WASHINGTON...NORTHERN SEQUOYAH...ADAIR AND
EASTERN CHEROKEE COUNTIES UNTIL 945 PM CDT...

At 839 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Scraper to near Maryetta to 2
miles north of Marble City. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Tahlequah...                      Siloam Springs...
Stilwell...                       Cedarville...
Mountainburg...                   Natural Dam...
Farmington...                     Prairie Grove...
Elkins...                         Tontitown...
West Fork...                      Lincoln...
Westville...                      Greenland...
Winslow...                        Watts...
Marble City...                    Chester...

This includes Interstate 49 between mile markers 27 and 72.

LAT...LON 3620 9408 3588 9395 3558 9415 3553 9508
      3583 9498 3610 9500
TIME...MOT...LOC 0139Z 263DEG 33KT 3606 9478 3583 9467 3561 9483

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:07 PM CDTSpecial Weather StatementTSACherokee, Mayes38 min
Aug 15, 7:16 PM CDTSpecial Weather StatementTSAMuskogee44 min
Aug 15, 7:52 PM CDTSpecial Weather StatementTSACherokee68 min
Aug 15, 9:46 PM CDTSpecial Weather StatementTSASequoyah59 min
Aug 15, 10:28 PM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
Aug 16, 8:06 AM CDTRiver Flood AdvisoryTSASequoyah25 hr
Aug 16, 2:18 PM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more13 hr
Aug 16, 5:13 PM CDTSpecial Weather StatementTSAOsage47 min
Aug 15, 10:37 PM CDTAreal Flood AdvisoryTSACrawford3 hr
Aug 15, 11:23 PM CDTFlash Flood WarningTSACrawford3 hr

Nearby

Special Weather Statements in Arkansas, 2017Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.